| Catalog Number |
C06020ML |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/23/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17726122) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a smart control self-expanding stent (ses) was inserted into the patient¿s body, the smart control ses stent was not deployed and it looked wrong; therefore, the smart control ses stent was removed from the patient¿s body, and it was discovered that it was fractured.There was no reported patient injury.The device will not be returned for evaluation.
Additional Manufacturer Narrative
A smart control self-expanding stent (ses) was inserted into the patient¿s body, however the smart control ses stent was not deployed and it looked wrong; therefore, the smart control ses stent was removed from the patient¿s body, and it was discovered that it was fractured.There was no reported patient injury.The product was not returned for evaluation.A product history record (phr) review of lot 17726122 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent-ses fractured - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics (although unknown) or procedural factors may have contributed to the reported event.According to the instructions for use, which are not intended as a mitigation of risk, ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ according to the warnings/precautions in the safety information in the instructions for use ¿fractures of this stent may occur.Fractures may also occur with the use of multiple overlapping stents.In the s.M.A.R.T stent, they have been reported most often in clinical uses for which the safety and effectiveness have not been established.The causes and clinical implications of stent fractures are not well characterized.Care should also be taken when deploying the stent as excessive force could, in rare instances, lead to stent deformation and/or fracture.¿ neither the phr nor the very limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.Corrected data: section d10: device available for evaluation.
Additional Manufacturer Narrative
A smart control self-expanding stent (ses) was inserted into the patient¿s body, however the smart control ses stent was not deployed and it looked wrong; therefore, the smart control ses stent was removed from the patient¿s body, and it was discovered that it was fractured.There was no reported patient injury.The product was returned for analysis.A non-sterile smart control, iliac 6x20 ml was received coiled inside a plastic bag.Pin lock was not in place and was returned in the plastic bag.Per visual analysis, the stent was not deployed.The outer shaft was observed bent 5.5 cm from the strain relief.Also, clear inner shaft was observed kinked near to the stent, nevertheless, the stent was observed intact, no damages were observed.No other anomalies were observed on the unit.A product history record (phr) review of lot 17726122 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent-ses fractured - in patient¿ was not confirmed through analysis of the returned device as the stent was noted to not be fractured.The exact cause could not be determined.Vessel characteristics (although unknown) or procedural factors may have contributed to the reported event.According to the instructions for use, which are not intended as a mitigation of risk, ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ according to the warnings/precautions in the safety information in the instructions for use ¿fractures of this stent may occur.Fractures may also occur with the use of multiple overlapping stents.In the s.M.A.R.T stent, they have been reported most often in clinical uses for which the safety and effectiveness have not been established.The causes and clinical implications of stent fractures are not well characterized.Care should also be taken when deploying the stent as excessive force could, in rare instances, lead to stent deformation and/or fracture.¿ neither the phr nor the very limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.